| Model Number |
GMM-344L |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/18/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
D10 concomitant product: gmm-344l, gmm-344l maxon* 1 grn 240 cm lp gs26x12 (lot# d4l2766y).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
According to the reporter, during an emergency veterinary surgery, when closing the linea alba of a horse at the completion of a colic procedure.The suture broke before the needle was passed into the horse.The suture was discarded, and another packet was opened.The second packet also broke, but at the end of the suture line, when the knot was being tied.There was no patient injury.
Additional Manufacturer Narrative
Additional information: d4 (udi), d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.One opened sample with the appropriate packaging, and two sealed, representative samples were returned for evaluation.Visual inspection of the opened sample noted that the needle was disengaged from the suture.Upon microscopic inspection of the needle, normal crimp and swage marks were noted.For the sealed samples, visual inspection could not find any abnormalities.It was reported that the suture broke before the needle was passed into the horse.The reported issue was confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.